New York, 2010

Damaging Wind in New York, June 22, 2010

June 22, 2010 · NWS OKX · 1 event in 1 county or zone

Overnight thunderstorms developed on Long Island ahead of an approaching cold front. One of these storms produced damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Overnight thunderstorms developed on Long Island ahead of an approaching cold front. One of these storms produced damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jun 22, 7:17 PM EST, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 22, 7:17 PM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
817 PM EDT TUE JUN 22 2010

.SYNOPSIS...
HIGH PRESSURE PASSES TO THE EAST ALLOWING A WARM FRONT TO MOVE
THROUGH TONIGHT. ANOTHER LOW PRESSURE SYSTEM AND FRONT MOVES THROUGH
THURSDAY...FOLLOWED BY HIGH PRESSURE AND DRY WEATHER FOR FRIDAY AND
SATURDAY. ANOTHER WARM FRONT WILL GRADUALLY APPROACH FROM SUNDAY
INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SCATTERED SHOWERS AND EMBEDDED THUNDERSTORMS EXPECTED TO
TRANSLATE EAST THIS EVENING AHEAD OF APPROACHING SHORTWAVE
ENERGY. MARITIME AIRMASS SHOULD KEEP CONVECTION ELEVATED AND
MAINLY BELOW SEVERE LEVELS...BUT A FEW STRONG STORMS ARE POSSIBLE.
THE PRECIPITATION HAS ALSO MOVED QUICKER THAN PREVIOUSLY
ANTICIPATED...AND WILL START TO TAPER DOWN POPS ACROSS THE REGION
AFTER MIDNIGHT FROM WEST TO EAST. LOCALLY HEAVY QPF AMOUNTS
POSSIBLE IN THUNDERSTORMS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
MAIN STORY FOR THE MIDDLE OF THE WEEK WILL BE THE HEAT. WE WILL
SEE MOST LOCALES REACH THE LOWER TO MID 90S ACROSS NYC AND URBAN
NORTHEAST NJ. MORNING DEWPOINTS IN THE UPPER 60S SHOULD DROP TO
THE LOWER 60S IN THE AFTERNOON WITH MIXING...WHICH SHOULD KEEP MAX
HEAT INDICES CLOSE TO MAX TEMPS...BUT STILL APPROACHING THE MID
90S IN NYC AND THE HOTTEST SPOTS. IT WILL BE CLOSE...AND THE
WEDNESDAY MORNING 12Z SOUNDING WILL BE CRITICAL IN DETERMINING THE
AFTERNOON MAXIMUM HEAT INDEX.

AFTER A WARM NIGHT WEDNESDAY NIGHT...THE HEAT WILL CONTINUE
THURSDAY. HEAT INDICES SHOULD REACH THE MIDDLE 90S ON THURSDAY
FOR NYC METRO...SO WILL NEED TO KEEP AN EYE ON ANY POTENTIAL HEAT
RELATED HEADLINES.

REGION WILL LIE JUST SOUTH OF A WEAK SHORTWAVE ALOFT ON
WEDNESDAY...WITH FAIRLY DRY AIR ABOVE THE MIXING LAYER. SO...WILL
STAY DRY ON WEDNESDAY. HOWEVER...WOULD EXPECT A BETTER ENVIRONMENT
FOR CONVECTIVE DEVELOPMENT ON THURSDAY AS A COLD FRONT APPROACHES
THE REGION. THIS COLD FRONT SHOULD PUSH THROUGH BY THE END OF THE
DAY ON THURSDAY...ALLOWING A COOLER AND DRIER AIRMASS TO FILTER IN
FOR THURSDAY NIGHT AND FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
GFS AND ECMWF FAIRLY SIMILAR INTO SUNDAY WITH WNW FLOW ALOFT INTO
SATURDAY NIGHT...BECOMING ZONAL SUNDAY. THE DIFFERENCES
BETWEEN THE ECMWF AND GFS THEN BECOME MORE PRONOUNCED FROM LATE
SUNDAY ON...FOR NOW LEANING TOWARDS THE ECMWF FROM LATE SUNDAY
THROUGH TUESDAY DUE TO ITS HISTORICALLY BETTER PERFORMANCE IN THE
LONGER TERM.

WEAK HIGH PRESSURE BUILDS IN AT THE SURFACE FROM FRIDAY NIGHT...THEN
WEAKENS AS IT SLIDES OFFSHORE SATURDAY...WITH A LEE-TROUGH SETTING
UP OVER THE REGION. HAVE SLIGHT CHANCE POPS IN ACROSS THE FAR
NORTHERN TIER SATURDAY IN RESPONSE TO A SHORTWAVE PASSING TO THE
NORTH. A SURFACE WARM FRONT PUSHES THROUGH SUNDAY...SO CHANCE POPS
SATURDAY NIGHT WITH ITS APPROACH AND SUNDAY WITH ITS PASSAGE WITH A
FRONTAL BOUNDARY SETTING UP JUST TO OUR NORTH BY MONDAY. WITH THE
REGION SOLIDLY IN THE WARM SECTOR...CONTINUE CHANCE POPS SUNDAY
NIGHT AND MONDAY. WITH A COLD FRONT APPROACHING MONDAY NIGHT AND
STARTING TO CROSS THE REGION TUESDAY (AS AN OPENING 500 HPA LOW
APPROACHES FROM THE WEST)...HAVE CHANCE OF THUNDER BOTH PERIODS.

AFTER NEAR NORMAL LOWS FRIDAY NIGHT...ABOVE NORMAL TEMPERATURES ARE
EXPECTED SATURDAY THROUGH TUESDAY...WITH THE PERIOD FROM SATURDAY
NIGHT INTO MONDAY WELL ABOVE NORMAL. BASICALLY MODIFIED A MEX/MEX
ENSEMBLE MEAN BLEND TOWARDS WHAT IS DICTATED BY ECWMF SOLUTION.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
CONVECTION EXPECTED TO TRANSLATE EAST FROM NY/NJ METRO THIS
EVENING AND WEAKEN.

A PERIOD OF MVFR VSBY LIKELY OVERNIGHT IN WAKE OF SHRA/TSRA
ACTIVITY AS WINDS LIGHTEN IN THE VICINITY OF OF PASSING
TROUGH.

THE OTHER CONCERN WILL BE LOW STRATUS WITH LOW- END MVFR OR IFR
CIGS LIKELY TO DEVELOP/ARRIVE VIA CONTINUED ONSHORE FLOW AND
IMPACT THE EASTERN TERMINALS...BEFORE A FRONTAL BOUNDARY PUSHES
THROUGH TOWARD DAYBREAK. ALREADY SEEING SIGNS OF THIS DEVELOPMENT
OFF THE DELMARVA COAST.

FORECAST CONFIDENCE HIGH FOR VFR AND NW FLOW 10-15 KT WITH SOME
GUSTS 15-20 KT AFTER 12Z WED.

KJFK HOURLY WIND FORECAST IN SUPPORT OF RUNWAY 31L/13R CLOSURE
ALL WIND DIRECTIONS ARE TRUE...ADD 13 DEGREES FOR MAGNETIC
     23/12Z 27010KT
     23/13Z 27011KT
     23/14Z 27012G16KT
     23/15Z 28012G17KT
     23/16Z 27012G18KT
     23/17Z 27013G19KT
     23/18Z 27013G19KT
     23/19Z 27014G20KT
     23/20Z 26014G20KT
     23/21Z 25013G19KT
     23/22Z 25011G17KT
     23/23Z 24008KT
     24/00Z 23007KT

OUTLOOK FOR 00Z THURS THROUGH SUNDAY...

WED NIGHT...VFR.

THU...SCATTERED TSTMS WITH SUB-VFR CONDITIONS POSSIBLE...MAINLY IN THE
AFTERNOON AND EVENING. COLD FROPA IN THE EVENING.

FRI-SAT...VFR.

SUNDAY...APPROACHING WARM FRONT COULD BRING SCATTERED SHOWERS WITH
SUB-VFR CONDITIONS.

&&

.MARINE...
SHOWERS AND THUNDERSTORMS LIKELY OVER THE MARINE ZONES
THIS EVENING AND INTO THE OVERNIGHT. OTHERWISE...TRANQUIL
CONDITIONS WILL PREVAIL THROUGH WED NIGHT WITH A FAIRLY WEAK
PRESSURE GRADIENT IN PLACE.

A STRONGER COLD FRONT MOVES INTO THE COASTAL WATERS ON THURSDAY. A
STRONGER SOUTHERLY FLOW WILL DEVELOP OUT AHEAD OF THIS
BOUNDARY...RESULTING IN WINDS AND SEAS APPROACHING THE LOW END OF
SMALL CRAFT CRITERIA...ESPECIALLY FOR THE EASTERN OCEAN WATERS.
THERE WILL ALSO BE A CHANCE FOR THUNDERSTORMS PRECEDING AND WITH
THIS COLD FRONT.

THEREAFTER...OTHER THAN A BRIEF PERIOD OF VARIABLE WINDS LATE FRIDAY
NIGHT/SATURDAY MORNING THE WATERS WILL EXPERIENCE SW FLOW OF 5-10 KT
FRIDAY NIGHT THROUGH SUNDAY (10-15 KT OVER THE COASTAL OCEAN ZONES
SUNDAY)...WITH SEAS BELOW SCA THRESHOLDS AS WELL.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS THIS EVENING AND INTO THE OVERNIGHT WILL
RESULT IN AREAL QPF AMOUNTS OF GENERALLY 1/4 TO 1/2 INCH OR
LESS...LOCALLY UP TO AN INCH IN STRONGEST CONVECTION.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 22, 3:04 AM EST, 19 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
404 AM EDT TUE JUN 22 2010

ANZ330-340-350-353-CTZ006>008-010>012-NYZ079-081-230915-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
404 AM EDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-345-355-CTZ005-009-NJZ002>006-011-NYZ067>078-080-230915-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
404 AM EDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK
FOR SEVERE THUNDERSTORMS TODAY. THE STRONGEST STORMS WOULD OCCUR LATE
IN THE DAY OR THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 22, 6:36 PM EST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
736 PM EDT TUE JUN 22 2010

NYZ067-068-230030-
ORANGE-PUTNAM-
736 PM EDT TUE JUN 22 2010

...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE AND PUTNAM
COUNTIES...

AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PHILLIPSPORT...OR NEAR ELLENVILLE...AND
MOVING EAST AT 25 MPH.

HAIL UP TO NICKEL SIZE...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED
WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4160 7438 4164 7427 4161 7424 4159 7414
      4162 7413 4162 7410 4159 7405 4159 7396
      4157 7396 4151 7399 4145 7398 4149 7393
      4151 7375 4136 7382 4156 7443

MAS
Special weather statement, Jun 22, 6:51 PM EST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
751 PM EDT TUE JUN 22 2010

NJZ011-NYZ074-075-230030-
KINGS (BROOKLYN)-RICHMOND (STATEN IS.)-UNION-
751 PM EDT TUE JUN 22 2010

...STRONG THUNDERSTORMS WILL IMPACT KINGS (BROOKLYN)...RICHMOND
(STATEN ISLAND) AND SOUTHERN UNION COUNTIES...

AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EDISON TO LAURENCE
HARBOR...OR ALONG A LINE EXTENDING FROM EDISON TO SAYREVILLE...AND
MOVING EAST AT 25 MPH.

PEOPLE IN KINGS (BROOKLYN)...RICHMOND (STATEN ISLAND) AND SOUTHERN
UNION COUNTIES...INCLUDING CLARK...TOTTENVILLE...LINDEN...HUGUENOT...
OAKWOOD...PORT RICHMOND...TODT HILL...VERRAZANO-NARROWS BRIDGE...
TOMPKINSVILLE AND CONEY ISLAND...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE
AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4050 7424 4055 7424 4059 7421 4058 7430
      4059 7431 4059 7446 4065 7419 4064 7416
      4066 7408 4062 7404 4067 7401 4068 7397
      4060 7387 4058 7388 4060 7391 4057 7399
      4062 7404 4059 7405 4054 7413 4050 7422

MALOIT
Special weather statement, Jun 22, 6:53 PM EST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
753 PM EDT TUE JUN 22 2010

NYZ067-230045-
ORANGE-
753 PM EDT TUE JUN 22 2010

...STRONG THUNDERSTORM WILL IMPACT SOUTHERN ORANGE COUNTY...

AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNIONVILLE...OR 5 MILES SOUTHEAST OF PORT
JERVIS...AND MOVING EAST AT 20 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4146 7416 4121 7415 4121 7443 4134 7469
      4135 7471 4138 7471 4140 7474

MAS
Special weather statement, Jun 22, 9:00 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1000 PM EDT TUE JUN 22 2010

CTZ009-NYZ071-073-077-078-230230-
BRONX-NASSAU-NORTHWEST SUFFOLK-SOUTHERN FAIRFIELD-SOUTHERN
WESTCHESTER-
1000 PM EDT TUE JUN 22 2010

...STRONG THUNDERSTORMS WILL IMPACT BRONX...NORTHERN NASSAU...
SOUTHERN FAIRFIELD...WESTCHESTER AND WESTERN SUFFOLK COUNTIES...

AT 958 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM STAMFORD TO RYE...
AND MOVING EAST AT 30 MPH.

PEOPLE IN BRONX...NORTHERN NASSAU...SOUTHERN FAIRFIELD...WESTCHESTER
AND WESTERN SUFFOLK COUNTIES...INCLUDING RYE...PORT CHESTER...SANDS
POINT...HARRISON...GLEN COVE...STAMFORD...BAYVILLE...DARIEN...OYSTER
BAY AND NORWALK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.

FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH
THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF
UP TO ONE INCH AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4082 7383 4111 7371 4115 7361 4115 7311
      4110 7335 4104 7346 4096 7341 4091 7321
      4082 7325 4084 7371 4082 7375 4085 7375
      4088 7371 4085 7366 4091 7363 4092 7354
      4100 7357 4101 7359 4088 7377 4082 7378

MALOIT
Special weather statement, Jun 22, 9:39 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1039 PM EDT TUE JUN 22 2010

NYZ078-080-230345-
NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK-
1039 PM EDT TUE JUN 22 2010

...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...

AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DIX HILLS...OR NEAR HUNTINGTON STATION...
AND MOVING SOUTHEAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR DEER PARK BY 1045 PM.
  NEAR BRENTWOOD BY 1050 PM.
  NEAR ISLIP BY 1055 PM.
  NEAR RONKONKOMA BY 1100 PM.
  NEAR HOLBROOK BY 1105 PM.
  NEAR SAYVILLE BY 1110 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. IN
ADDITION...HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH PER
HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4065 7319 4070 7300 4073 7303 4073 7313
      4070 7314 4071 7323 4069 7326 4077 7344
      4086 7346 4095 7339 4078 7286 4075 7287
      4074 7293 4075 7301 4072 7302 4070 7300
      4074 7288 4072 7286 4064 7316

JC

The radar

The Brookhaven radar (KOKX), 19 km away, was scanning. The volume nearest the first event began at 03:19 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Suffolk

When
June 22, 10:20 PM EST
Where
Suffolk County, 0.87 mi SE of Holbrook
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
NWS Employee
Coordinates
40.790, -73.070

Numerous trees and wires, including an 8 to 10 inch diameter oak tree, were downed in Holbrook.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2010Every state in 2010This day in weather historyWarnings in New York, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240341.